Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 39, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Apr 29, 2006, 1:13 AM CDT for Cooke County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2006, 1:13 AM CDT (06:13 UTC)
- Expired
- Apr 29, 2006, 4:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Cooke County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 125 km from the middle of the area, began a volume at 06:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 446 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 532 m²/s²
- 0-3 km storm-relative helicity
- 752 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 290614 FFWFWD TXC097-290915- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 113 AM CDT SAT APR 29 2006 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... COOKE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 415 AM CDT * AT 113 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED VERY HEAVY RAINFALL OCCURRING FROM A COMPLEX THUNDERSTORMS LOCATED OVER COOKE COUNTY. THIS COMPLEX OF STORMS WILL MOVE NORTHEAST AT 35 MPH...AND AGGRAVATE PREEXISTING FLOODING CONDITIONS ACROSS THE COUNTY WITH AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER CAN CARRY VEHICLES AWAY. TURN AROUND... DONT DROWN. LAT...LON 3384 9747 3343 9746 3344 9695 3391 9694 $$ 65/DD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 28, 11:39 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Apr 28, 11:39 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1139 PM CDT FRI APR 28 2006 .UPDATE... BUSY SEVERE WEATHER NIGHT CONTINUES AS UPPER LOW CONTS PUSHING INTO W TX WITH 40-50KT 500MB FLOW ALOFT AND VEERED SFC FLOW ALONG PSEUDO WARM FRONTAL BOUNDARY NEAR OR JUST N OF I-20 CORRIDOR WITH DEW PTS MAINLY IN THE LOW-MID 60S. SEVERAL CLUSTERS CONT MOVING THRU THE REGION WITH POSSIBLE TORNADIC SUPERCELL MOVING INTO NRN COLLIN/SRN GRAYSON COUNTIES. OTHER ELEMENTS OVER WRN COUNTIES AND DOWN TOWARD LAMPASAS/BELL/CORYELL AREAS LOOK TO BE FORMING LINE SEGMENTS WITH MESO LOWS ON NRN FLANKS WHICH STILL COULD PRODUCE TORNADOES IN NRN SEGMENTS WITH LARGE HAIL ON LEADING EDGE OF THESE SEGMENTS AND POTENTIAL STRONG TO SEVERE STRAIGHT- LINE WINDS S OF THESE MESO LOWS ON THE NRN FLANKS. HAVE ADDED ADDITIONAL SEVERE WORDING TO ZONES FOR POTENTIAL AND ONGOING MAGNITUDE OF EVENT. HAVE ALSO UPDATED TO ADD NEW TORNADO WATCH #260 ISSUED FOR THE REMAINDER OF N TX (ERN COUNTIES) THAT WERENT IN EARLIER TORNADO WATCH #258. SEE ADVISORY LINE BELOW FOR DETAILS AND SEE SWOMCD/S AND SWODY1 AS WELL. UPDATES ON THE WAY. OTHERWISE...THOUGH CELLS HAVE GOOD MOVEMENTS TO THE E/NE...MSTR- RICH ENVIRONMENT HAS RESULTED IN LOCALIZED FLASH FLOODING ACROSS A FEW COUNTIES ACROSS N TX...SO THAT STILL REMAINS A THREAT AS WELL...BUT NOT EXPECTED TO BE WIDESPREAD AND WILL NOT ISSUE A FLASH FLOOD WATCH AT THIS TIME WITH SOME WEAKENING NOTED. HOWEVER...WITH STRENGTH OF UPPER LOW OUT WEST AND ASSOCIATED SHEAR...LOCALIZED FLASH FLOODING THREAT WILL PERSIST THROUGH DAYBREAK. && .PREV DISCUSSION... /ISSUED 853 PM CDT FRI APR 28 2006/ UPDATE... OVERALL...THE CURRENT FORECAST APPEARS TO HAVE THINGS WELL IN HAND...BUT WILL MAKE MINOR CHANGES TO THE FIRST PERIOD TO ACCOUNT FOR CURRENT CONVECTIVE TRENDS. CATEGORICAL POPS WILL BE CONTINUED FOR ALL BUT THE FAR SOUTHEAST COUNTIES OF THE FORECAST AREA THROUGH 06Z...WITH HIGH POPS EXPANDED TO ENCOMPASS THE ENTIRE REGION FROM 06Z-12Z. OTHERWISE...REMAINDER OF THE FORECAST ELEMENTS APPEAR TO BE ON TRACK AT THIS TIME. 65/DD DISCUSSION... SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE NORTHERN HALF TO TWO THIRDS OF NORTH TEXAS THROUGH THE REST OF THE AFTERNOON...WITH 3/4 INCH HAIL...60 MPH WINDS..AND HEAVY RAIN BEING THE MAIN THREATS. CAPES REMAIN BORDERLINE AT THIS TIME. HOWEVER...WE MUST KEEP AN EYE ON THE STORMS DEVELOPING ALONG THE DRYLINE IN WEST TEXAS THIS AFTERNOON. THESE STORMS WILL MOVE NORTHEAST INTO THIS EVENING...AND WILL HAVE THE POTENTIAL TO PRODUCE FOR LARGER HAIL AND DAMAGING WINDS. SHEAR SHOULD BE SUFFICIENT FOR A FEW TORNADOES... MAINLY ACROSS THE WEST. HAVE KEPT HIGH POPS...80 TO 100 PERCENT...ACROSS MOST OF THE FORECAST AREA FOR TONIGHT. AS THE UPPER LOW OVER SOUTHERN NEW MEXICO THIS AFTERNOON MOVES EAST AND NORTHEAST....PRECIPITATION SHOULD COME TO AN END FROM WEST TO WEST LATE TONIGHT INTO SATURDAY MORNING. WITH THE UPPER LOW SLIDING ACROSS SOUTHERN KANSAS SATURDAY...WE MAY SEE SOME STORMS REDEVELOP IN THE AFTERNOON ACROSS THE NORTH AND EAST...SO HAVE KEPT 20-30 PERCENT POPS THROUGH THE AFTERNOON. SUNDAY WILL BE DRY. THE UPPER FLOW BECOMES MORE WEST/NORTHWESTERLY ON MONDAY...ALLOWING A SHORT WAVE AND SURFACE COLD FRONT TO MOVE INTO NORTH TEXAS LATE MONDAY AND MONDAY NIGHT. THIS WILL BRING US ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. AN UNSTABLE PATTERN WILL CONTINUE FOR THE REST OF THE WEEK WITH A SLIGHT CHANCE TO A CHANCE OF THUNDERSTORMS. #58 && .FWD WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 2 AM SATURDAY FOR TXZ091-TXZ092-TXZ093- TXZ094-TXZ095-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-TXZ115-TXZ116- TXZ117-TXZ118-TXZ119-TXZ129-TXZ130-TXZ131-TXZ132-TXZ133-TXZ134- TXZ141-TXZ142-TXZ143-TXZ144-TXZ145-TXZ156-TXZ157-TXZ158-TXZ159- TXZ160-TXZ174. TORNADO WATCH UNTIL 7 AM SATURDAY FOR TXZ105-TXZ106-TXZ107- TXZ120-TXZ121-TXZ122-TXZ123-TXZ135-TXZ146-TXZ147-TXZ148-TXZ161- TXZ162-TXZ175. && 05/58
Hazardous weather outlook, Apr 28, 5:20 PM CDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 520 PM CDT FRI APR 28 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 520 PM CDT FRI APR 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF NORTH TEXAS THROUGH TONIGHT. A 60 MILE WIDE COMPLEX OF THUNDERSTORMS HAS MOVED SLOWLY NORTH FROM AN EAST-WEST LINE NEAR THE DALLAS FORT WORTH AREA...TO A LINE FROM JACKSBORO TO SULPHUR SPRINGS. THUNDERSTORMS WITH MODERATE TO HEAVY RAINFALL...AND SMALL HAIL WILL OCCUR WITH THESE STORMS. SOME MINOR FLOODING IS POSSIBLE. FURTHER SOUTH...A SLOWLY NORTHWARD MOVING WARM FRONT EXTENDED FROM SAN ANGELO TO HILLSBORO...AND PALESTINE. IF THUNDERSTORMS DEVELOP ALONG THE WARM FRONT...AND MOVE EASTERLY ON A COURSE NEAR THE WARM FRONT...THE STORMS COULD BECOME SUPERCELLS. THIS WOULD RESULT IN A LOCALIZED THREAT OF VERY LARGE HAIL...DAMAGING WINDS...AND POSSIBLY A TORNADO OR TWO THROUGH THE EVENING. THUS...THE AREA NEAR THE WARM FRONT CONSTITUTES A LOCALIZED MODERATE RISK OF SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL CONTINUE SATURDAY MORNING IN THE EASTERN PORTIONS AS THE STORM COMPLEX EXITS THE REGION. THUNDERSTORMS CHANCES WILL END FROM WEST TO EAST SATURDAY AFTERNOON AND EVENING. THE MAIN THREATS WILL BE SMALL HAIL AND LOCALLY HEAVY RAINFALL. THERE IS A CHANCE OF THUNDERSTORMS IN THE MONDAY THROUGH THURSDAY PERIOD OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS NORTH TEXAS TONIGHT. 26
In the hours before
Special weather statement, Apr 28, 11:50 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1150 PM CDT FRI APR 28 2006 TXZ146-147-159>162-174-175-290515- FALLS-FREESTONE-LEON-LIMESTONE-MCLENNAN-MILAM-NAVARRO-ROBERTSON- 1150 PM CDT FRI APR 28 2006 ...SIGNIFICANT WEATHER UPDATE... AT 1149 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF INTENSE THUNDERSTORMS EXTENDING FROM 12 MILES NORTHEAST OF SERENADA TO 3 MILES SOUTHWEST OF CLIFTON. THIS LINE WAS MOVING EAST AT 40 MPH. CITIES IN THE PATH OF THESE STORMS INCLUDE BREMOND...BUFFALO... CALVERT...CAMERON...FAIRFIELD...FRANKLIN...GROESBECK...MARLIN...MEXIA ...TEAGUE...WACO...WORTHAM AND FORT PARKER STATE PARK. HAIL TO THE SIZE OF QUARTERS...DESTRUCTIVE WIND GUSTS IN EXCESS OF 60 MPH...AND DEADLY CLOUD TO GROUND LIGHTNING STRIKES CAN BE EXPECTED FROM THIS LINE OF STORMS...AS IT MOVES EAST. SEVERE WEATHER WARNINGS WILL LIKELY BE NEEDED FOR MUCH OF THIS AREA AS THE LINE OF THUNDERSTORMS APPROACHES FROM THE WEST. 65/DD
Local storm report, Apr 29, 12:10 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1210 AM CDT SAT APR 29 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM TSTM WND DMG 8 NW TEMPLE 31.18N 97.46W
04/29/2006 BELL TX AMATEUR RADIO
MOBULE HOME BLOWN OVER. DEBRIS IN ROAD.Special weather statement, Apr 29, 12:19 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1219 AM CDT SAT APR 29 2006 TXZ174-290545- MILAM- 1219 AM CDT SAT APR 29 2006 ...SIGNIFICANT WEATHER UPDATE... AT 1219 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 13 MILES SOUTHEAST OF TEMPLE...MOVING NORTHEAST AT 35 MPH. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM...AS WELL AS FREQUENT...DEADLY CLOUD TO GROUND LIGHTNING STRIKES. 65/DD
Local storm report, Apr 29, 12:28 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1228 AM CDT SAT APR 29 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 AM TSTM WND DMG MOODY 31.31N 97.36W
04/29/2006 MCLENNAN TX COUNTY OFFICIAL
FENCE BLOWN AWAYLocal storm report, Apr 29, 12:38 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1238 AM CDT SAT APR 29 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 AM FLASH FLOOD 7 NE NOCONA 33.86N 97.64W
04/29/2006 MONTAGUE TX LAW ENFORCEMENT
FM 1956 CLOSED NEAR LAKE NOCONA DUE TO FLOODING.Special weather statement, Apr 29, 12:51 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1251 AM CDT SAT APR 29 2006 TXZ146-290615- NAVARRO- 1251 AM CDT SAT APR 29 2006 ...SIGNIFICANT WEATHER UPDATE... AT 1251 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 21 MILES WEST OF MEXIA...MOVING NORTHEAST AT 50 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ANGUS...BARRY AND DAWSON. DESTRUCTIVE WIND GUSTS IN EXCESS OF 60 MPH CAN BE EXPECTED FROM THIS STORM...AS WELL AS FREQUENT...DEADLY CLOUD TO GROUND LIGHTNING STRIKES. IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER WARNING MAY BE NEEDED. 65/DD
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:02 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 58 min |
| Apr 28, 7:08 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 37 min |
| Apr 28, 7:44 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 46 min |
| Apr 28, 7:58 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 62 min |
| Apr 28, 7:58 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 62 min |
| Apr 28, 8:13 PM CDT | Tornado Warning | FWD | Palo Pinto, Stephens | 47 min |
| Apr 28, 8:16 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 59 min |
| Apr 28, 8:51 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Parker | 39 min |
| Apr 28, 9:12 PM CDT | Tornado Warning | FWD | Lampasas | 40 min |
| Apr 28, 9:16 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 44 min |
| Apr 28, 9:18 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell | 57 min |
| Apr 28, 9:31 PM CDT | Tornado Warning | FWD | Parker, Wise | 44 min |
| Apr 28, 9:41 PM CDT | Flash Flood Warning | FWD | Montague, Wise | 3 hr |
| Apr 28, 9:43 PM CDT | Tornado Warning | FWD | Coryell | 38 min |
| Apr 28, 9:54 PM CDT | Tornado Warning | FWD | Denton, Tarrant | 51 min |
| Apr 28, 10:15 PM CDT | Flash Flood Warning | FWD | Cooke | 3 hr |
| Apr 28, 10:30 PM CDT | Flash Flood Warning | FWD | Coryell, Lampasas | 3 hr |
| Apr 28, 10:42 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 63 min |
| Apr 28, 10:42 PM CDT | Tornado Warning | FWD | Denton | 33 min |
| Apr 28, 10:55 PM CDT | Flash Flood Warning | FWD | Denton | 3 hr |
| Apr 28, 11:09 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 66 min |
| Apr 28, 11:15 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Grayson | 45 min |
| Apr 29, 12:05 AM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, McLennan | 51 min |
| Apr 29, 12:39 AM CDT | Flash Flood Warning | FWD | Montague, Wise | 2 hr |
| Apr 29, 12:47 AM CDT | Severe Thunderstorm Warning | FWD | Hill | 34 min |
| Apr 29, 1:41 AM CDT | Severe Thunderstorm Warning | FWD | Bell | 64 min |
| Apr 29, 2:11 AM CDT | Severe Thunderstorm Warning | FWD | Milam | 64 min |
| Apr 29, 2:32 AM CDT | Severe Thunderstorm Warning | FWD | Falls | 58 min |
| Apr 29, 3:24 AM CDT | Severe Thunderstorm Warning | FWD | Limestone | 56 min |
| Apr 29, 3:45 AM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 60 min |
| Apr 29, 4:10 AM CDT | Severe Thunderstorm Warning | FWD | Robertson | 46 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.